Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 278, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 22, 2000, 3:33 PM CDT for Montgomery County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2000, 3:33 PM CDT (20:33 UTC)
- Expired
- Jun 22, 2000, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Montgomery County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122 WUUS54 KBMX 222033 SVRBHM ALC101-222100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... EASTERN MONTGOMERY COUNTY IN ALABAMA... * UNTIL 400 PM CDT. * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL MONTGOMERY COUNTY...MOVING EAST AT 25 MPH. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:44 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 22, 2:44 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 244 PM CDT THU JUN 22 2000 UPPER TROF WILL SHIFT EAST OF THE AREA OVERNIGHT. UPPER RIDGE BUILDS ACROSS THE AREA FRI/FRI NITE THEN SHIFTS EAST OF THE AREA EARLY ON SATURDAY. MOISTURE AXIS EXTENDING FROM NEAR ANB TO NEAR DEMOPOLIS WILL SHIFT EAST OF THE AREA OVERNIGHT. WILL GO WITH SMALL POPS ACROSS THE SOUTHERN SECTIONS TONIGHT AS PER THE LATEST RADAR LOOPS. MUCH DRIER AIR FILTERS INTO THE AREA FROM THE NORTH LATER TONIGHT THROUGH FRI NITE THEN RETURN FLOW RE-DEVELOPS. SOME CONCERN OVER LEFT OVER MOISTURE ACROSS THE SOUTH AND WILL CARRY ISOLD POPS ON FRI...THEN ISOLD POPS ACROSS THE ENTIRE AREA ON SAT AS LOW LEVEL MOISTURE RETURNS. WILL LEAN CLOSER TO THE SOMEWHAT COOLER FAN TEMPS AS SOME LOW LEVEL MOISTURE SHOULD PROVIDE SOME CLOUDS DURING THE HEATING OF THE DAY. HSV 67/90/69/91 0001 BHM 68/92/69/92 0001 MGM 71/94/71/94 31-1 .BHM...NONE. NNNN
In the hours before
Special weather statement, Jun 22, 1:30 PM CDT, 2 hours 3 minutes before
ALZ001>038-040>050-222130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT THU JUN 22 2000 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND EVENING HOURS...GENERALLY SOUTH OF INTERSTATE 20. A SURFACE FRONTAL BOUNDARY...CURRENTLY STRETCHING ACROSS CENTRAL ALABAMA...WILL CONTINUE TO SLOWLY MOVE SOUTHWARD ACROSS THE AREA THIS EVENING. A FEW UPPER LEVEL DISTURBANCES WILL ALSO MOVE ACROSS THE AREA THIS EVENING. WITH A MOIST AND UNSTABLE ATMOSPHERE IN PLACE...THESE FEATURES WILL PRODUCE THUNDERSTORMS ACROSS THE SOUTHERN HALF OF ALABAMA. A FEW OF THE THUNDERSTORMS COULD PRODUCE DANGEROUS LIGHTNING...DAMAGING WINDS...AND VERY HEAVY RAINFALL. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THIS EVENING. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon | 41 min |
| Jun 22, 6:27 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.